MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108
Catalog Number 510-00-012
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital kept device.
 
Event or Problem Description
Revision surgery - due to the humeral stem being loose.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 1 year and 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was kept by the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the loosening.The root cause of this complaint was a revision surgery due to the loosening.The root cause for the loosening was not reported.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joint from degenerative tissues, patient bone deterioration, excessive range of motion or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6564687
Report Number1644408-2017-00349
Device Sequence Number749139
Product Code KWS
UDI-Device Identifier00888912024839
UDI-Public(01)00888912024839
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number510-00-012
Device Lot Number981F1143
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-32-101,LOT 862C2052
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR